MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; MIDLINE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; MIDLINE CATHETER
Catalog Number H965464701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the reported guidewire is a purchased device for angiodynamics, the supplier, heraeus medical has been sent notification of this event via a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, during placement of bioflo midline catheter, the guidewire became separated and required the patient to have a cut-down in ir to remove the wire.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo midline product family and the failure mode "guidewire fractured." no adverse trend was identified.The guidewire from the reported event was returned in two pieces.It was forwarded along with a scar (supplier corrective action request) form to angiodynamics' supplier, (b)(4) for a dhr review of the supplier lot, root cause and corrective action (if applicable).As per the investigation conducted by (b)(4), the failure was detected on the grinded area of the wire, which is the distal section of the device.There is a 100% visual inspection of the batches manufactured.Additionally, there is a good grind profile test that has to be performed every 15 minutes along the manufacturing shift., in which it is determine that the units are within specification.Test results were reviewed on the router, tensile strength test results are all within specification.Based on those results, the unit was found within the drawing specification.(b)(4) has no corrective action specific to the returned device.(b)(4) performed a dhr review of the reported lot and found no indication of a manufacturing defect that could have impacted the reported event.Thus, the exact root cause of the guidewire fracture was unable to be determined.The directions for use for the midline catheter include instructions for guidewire hydration, placement and removal.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8169468
Report Number1317056-2018-00232
Device Sequence Number11137462
Product Code FOZ
UDI-Device IdentifierH965464701
UDI-PublicH965464701
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberH965464701
Device Lot Number5384768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;